[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.142.229. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1975

Photosensitivity Reaction to Vinblastine

Author Affiliations

From the Dermatology Service, Miami Veterans Administration Hospital, and the Department of Dermatology, University of Miami School of Medicine.

Arch Dermatol. 1975;111(9):1168-1170. doi:10.1001/archderm.1975.01630210084010
Abstract

A photosensitivity reaction to vinblastine sulfate occurred in a patient receiving chemotherapy for Hodgkin disease. Ultraviolet light (UVL) testing revealed a decreased minimal erythema dose (MED), which returned to normal following discontinuation of the drug. Photoreactions to intradermal injections of vinblastine were produced in the patient and in five normal controls with a suberythema dose of UVL. Spectrophotometric studies confirmed absorption of vinblastine sulfate in the sunburn range. The clinical lesions and phototests could not be reproduced through window glass or aminobenzoic acid as sunscreens.

×